Alert archive / Nebraska / Red Flag Warnings in 2020

Red Flag Warning 11, NWS North Platte, NE

April 29, 202019 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Apr 29, 2020, 1:53 AM MDT for 19 counties in Nebraska. It took effect at Apr 29, 2020, 12:00 PM MDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2020, 1:53 AM MDT (07:53 UTC)
In effect from
Apr 29, 2020, 12:00 PM MDT
Expired
Apr 30, 2020, 7:02 PM MDT
In force
31 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 64 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2020-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2020-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
2578 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

531 
WWUS83 KLBF 290753
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
253 AM CDT Wed Apr 29 2020

NEZ210-219-292200-
/O.UPG.KLBF.FW.A.0005.200429T1800Z-200430T0000Z/
/O.NEW.KLBF.FW.W.0011.200429T1800Z-200430T0000Z/
Frenchman Basin-Loess Plains-
253 AM CDT Wed Apr 29 2020 /153 AM MDT Wed Apr 29 2020/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR GUSTY WINDS AND
LOW HUMIDITY FOR SOUTHWEST NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for gusty northwest winds and very low humidity, 
which is in effect from 1 PM CDT /noon MDT/ this afternoon to 7 PM
CDT /6 PM MDT/ this evening. The Fire Weather Watch is no longer 
in effect.

* Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin. In NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...North 10 to 20 mph with gusts up to 30 mph. The highest
  gusts occur late morning and early afternoon.

* Timing...1 PM to 7 PM CDT / 12 PM to 6 PM MDT Wednesday.

* Relative Humidity...As low as 13 percent.

* Temperatures...Highs in the lower 70s.

* Lightning...None expected.

* Impacts...Any fires that develop will likely spread rapidly and
  be difficult to control. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-206-292200-
/O.NEW.KLBF.FW.W.0011.200429T1800Z-200430T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
253 AM CDT Wed Apr 29 2020 /153 AM MDT Wed Apr 29 2020/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR GUSTY WINDS AND
VERY LOW HUMIDITY FOR WESTERN NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for gusty winds and very low humidity, which is in 
effect from 1 PM CDT /noon MDT/ this afternoon to 7 PM CDT /6 PM 
MDT/ this evening.

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest.

* Winds...North 10 to 20 mph with gusts up to 30 mph. The highest
  gusts occur late morning and early afternoon.

* Timing...1 PM to 7 PM CDT / 12 PM to 6 PM MDT Wednesday.

* Relative Humidity...As low as 15 percent.

* Temperatures...Highs in the upper 60s to lower 70s.

* Lightning...None expected.

* Impacts...Any fires that develop will likely spread rapidly and
  be difficult to control. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
4 follow-up statements
385 
WWUS83 KLBF 291951
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
251 PM CDT Wed Apr 29 2020

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE THROUGH 7 PM CDT THIS
EVENING...

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FROM 1 PM CDT THROUGH
7 PM CDT THURSDAY...

.Critical fire weather conditions are possible Thursday afternoon
into the early evening hours across a large portion of western
Nebraska. The main area of concern is generally east of highway
83. Minimum relative humidity of 15 to 20 percent is expected.
Wind gusts up to 25 mph are possible during the afternoon hours. 

NEZ204-206-210-219-301000-
/O.NEW.KLBF.FW.A.0006.200430T1800Z-200501T0000Z/
/O.CON.KLBF.FW.W.0011.000000T0000Z-200430T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin-
Loess Plains-
251 PM CDT Wed Apr 29 2020 /151 PM MDT Wed Apr 29 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING FOR LOW RELATIVE HUMIDITY AND WINDS FOR LOCATIONS
GENERALLY WEST OF HIGHWAY 83.

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH 
THURSDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR 
LOCATIONS GENERALLY WEST OF HIGHWAY 83...

The National Weather Service in North Platte has issued a Fire
Weather Watch for gusty winds and low relative humidity, which is
in effect from Thursday afternoon through Thursday evening.

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest. In NEZ210... 
  Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire 
  Weather Zone 219 Loess Plains.

* Winds...North 10 to 20 mph with gusts up to 30 mph Wednesday.
  South 10 to 20 mph with gusts up to 25 mph possible Thursday.

* Timing...1 PM to 7 PM CDT / 12 PM to 6 PM MDT Wednesday. 1 PM to
  7 PM CDT Thursday. 

* Relative Humidity...As low as 15 percent Wednesday. As low as 15
  percent on Thursday.

* Impacts...Any fires that develop will likely spread rapidly 
  and be difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

http://weather.gov/LBF
351 
WWUS83 KLBF 292336
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
636 PM CDT Wed Apr 29 2020

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH EARLY
THURSDAY EVENING...

.Critical fire weather conditions are expected across portions of
western Nebraska through early Thursday evening. Overnight
humidity recovery is expected to be limited to around 50 to 60
percent with values falling into the low teens to around 20
percent range during the daytime Thursday. Strong southerly winds
are likely with gusts approaching 30 mph during the afternoon
hours.

NEZ204-206-210-219-301345-
/O.CAN.KLBF.FW.A.0006.200430T1800Z-200501T0000Z/
/O.EXT.KLBF.FW.W.0011.000000T0000Z-200501T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin-
Loess Plains-
636 PM CDT Wed Apr 29 2020 /536 PM MDT Wed Apr 29 2020/

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THURSDAY FOR WINDS AND LOW RELATIVE HUMIDITY FOR LOCATIONS 
GENERALLY WEST OF HIGHWAY 83...

The National Weather Service in North Platte has cancelled the
Fire Weather Watch.

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest. In NEZ210... 
  Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire 
  Weather Zone 219 Loess Plains.

* Winds...South 10 to 20 mph with gusts up to 30 mph.

* Timing...1 PM to 7 PM CDT / 12 PM to 6 PM MDT Wednesday. 1 PM 
  to 7 PM CDT Thursday.

* Relative Humidity...As low as 12 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and be difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
892 
WWUS83 KLBF 300021 CCA
RFWLBF

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service North Platte NE
721 PM CDT Wed Apr 29 2020

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH EARLY
THURSDAY EVENING...

.Critical fire weather conditions are expected across portions of
western Nebraska through early Thursday evening. Overnight
humidity recovery is expected to be limited to around 50 to 60
percent with values falling into the low teens to around 20
percent range during the daytime Thursday. Strong southerly winds
are likely with gusts approaching 30 mph during the afternoon
hours.

NEZ204-206-210-219-301345-
/O.CAN.KLBF.FW.A.0006.200430T1800Z-200501T0000Z/
/O.COR.KLBF.FW.W.0011.000000T0000Z-200501T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin-
Loess Plains-
721 PM CDT Wed Apr 29 2020 /621 PM MDT Wed Apr 29 2020/

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THURSDAY FOR WINDS AND LOW RELATIVE HUMIDITY FOR LOCATIONS 
GENERALLY WEST OF HIGHWAY 83...

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest. In NEZ210... 
  Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire 
  Weather Zone 219 Loess Plains.

* Winds...South 10 to 20 mph with gusts up to 30 mph.

* Timing...Through 9 PM CDT / 8 PM MDT Thursday.

* Relative Humidity...As low as 12 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and be difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
817 
WWUS83 KLBF 010102
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
802 PM CDT Thu Apr 30 2020


NEZ204-206-210-219-010215-
/O.CAN.KLBF.FW.W.0011.000000T0000Z-200501T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin-
Loess Plains-
802 PM CDT Thu Apr 30 2020 /702 PM MDT Thu Apr 30 2020/

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 204, 206,
210, AND 219...

The National Weather Service in North Platte has cancelled the
Red Flag Warning.

Winds have diminished across the warned area with humidity values
climbing above critical levels.

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 28, 10:10 PM MDT, 3 hours 43 minutes earlier.

Area forecast discussion, Apr 28, 10:10 PM MDT, 3 hours 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
1110 PM CDT Tue Apr 28 2020

.SYNOPSIS...
Issued at 338 PM CDT Tue Apr 28 2020

H5 analysis this morning had a shortwave over eastern
South Dakota. This feature forced a line of showers across the
forecast area overnight. Another, stronger shortwave was over
eastern Montana with a second shortwave located over southern
Montana this morning. This feature has forced a frontal boundary
into western and north central Nebraska this afternoon. Some showers
developed along this frontal boundary with the bulk of activity
noted over north central Nebraska. Further south, activity was
spotty along the frontal boundary. Behind the front, strong winds
and drier air has begun to push into northwestern Nebraska. Dew
points upstream in southwestern South Dakota and northeastern
Wyoming were running in the 20 to 30 degree range. A cold front
had pushed through the entire forecast area as of 3 PM CT. Very
light rain was occurring immediately behind the front with
additional, post frontal showers noted over northwestern portions
of the forecast area. Temperatures as of 3 PM CT, ranged from 53
at O'Neill, to 65 at Imperial.

&&

.SHORT TERM...(This evening through Wednesday night)
Issued at 338 PM CDT Tue Apr 28 2020

The threat for lingering showers, wind and fire weather, will be
the main forecasting concerns through Wednesday night. For
tonight: The eastern Montana shortwave (mentioned above) will
migrate into western Iowa, then Missouri by 12z Wednesday. Very
strong H85 winds will persist, on the back side of the
intensifying low, overnight. Winds of 45 to 50 KTS are indicated
by the latest NAM12 soln. Looking at forecast soundings, we do
develop a slight inversion tonight, which will keep us from mixing
the highest winds to the surface. Regardless, winds will be gusty
overnight with speeds gusting up to 30 MPH overnight. This will
keep temperatures elevated tonight with lows in the 40s. Aided by
the strong northwesterly winds, drier air will push into the area
overnight as well. This will lead to limited RH recovery overnight
with max RH topping out at 50 to 65 percent. Winds will remain on
the strong side, at least through mid afternoon generally east of
highway 61. The latest NAM12 and GFS solutions do begin to
diminish winds across the western half of the forecast area by
late afternoon and this will impact where and if any fire
headlines are needed for Wednesday afternoon. More about that in
the fire section below. As for highs Wednesday, they were trended
down slightly based on the trend downward with the statistical
guidance. Highs Wednesday will be in the upper 60s in the east and
north to lower 70s in the south. Surface high pressure will build
into the area Wednesday evening, quickly shifting south
overnight. Southerly winds will gradually increase in the west
overnight as a surface trough begins to deepen along the front
ranges of Wyoming and northern Colorado. With the lighter
expected winds, lows will bottom out in the upper 30s.

.LONG TERM...(Thursday through Tuesday)
Issued at 338 PM CDT Tue Apr 28 2020

The before mentioned surface trough, will deepen further
Thursday, leading to gusty southerly winds. Winds by Thursday
afternoon will gust into the 20 to 30 MPH range, forcing much
warmer air into the forecast area from the south and southwest.
Highs Thursday will reach the upper 70s in the east, to middle 80s
in the southwest and eastern panhandle. Very warm temperatures
will continue into Friday. However, winds will be more relaxed as
a surface trough will be anchored across the forecast area. Highs
will be in the 80s with readings around 90 in far southern
portions of the forecast area. Late Friday, an upper level trough
traversing southern Canada, will force a cold front through the
area, stalling this feature across northern Kansas Saturday. Broad
west southwesterly flow will be favorable for showers and
thunderstorms across the area Friday night, then again on Saturday
night. Moisture will be fairly meager Friday night into Saturday
night, so the severe threat appears low. This threat will begin to
increase Monday into Monday night as moisture increases in
advance of an approaching, northern Rockies' H5 trough. This setup
may lead to the first bout of strong to severe storms across the
area Monday night.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1110 PM CDT Tue Apr 28 2020

VFR is generally expected across western and north central
Nebraska overnight and Wednesday.

An area of MVFR ceilings is expected to back into KONL later
tonight lasting until 17z Wednesday. VFR is expected elsewhere
overnight and Wednesday. Otherwise, LLWS continues overnight
until 14z Wednesday.

&&

.FIRE WEATHER...
Issued at 338 PM CDT Tue Apr 28 2020

For Wednesday: Northerly winds will remain fairly gusty, at least
through the mid afternoon hours east of highway 61. Winds will
slowly decrease east of highway 61 during the mid to late
afternoon hours. Minimum RH tomorrow afternoon will range from 15
to 20 percent from SW Nebraska into the western Sandhills and
eastern Nebraska Panhandle. Went ahead and hoisted a fire weather
watch for zones 210 and 219 from noon to 6 PM CT Wednesday
afternoon as there is wind potential in these areas to 25 MPH. Was
concerned about zone 204, however, winds peak here in the noon to
3 PM time range which will be before RH's bottom out around 15
percent. On Thursday, we could see red flag warning criteria hit
once again, especially along and east of highway 83. Min RH will
reach 15 to 20 percent in these areas and southerly winds may gust
up to 25 MPH during the afternoon.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for NEZ210-219.

&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...CDC
FIRE WEATHER...Buttler
Hazardous weather outlook, Apr 28, 3:18 PM MDT, 10 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
418 PM CDT Tue Apr 28 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-292130-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
418 PM CDT Tue Apr 28 2020 /318 PM MDT Tue Apr 28 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

A Red Flag Warning remains in effect through early this evening
for all of western and north central Nebraska. Strong northwest
winds gusting above 40 mph and low humidity will support large
fire spread.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Fire Weather Watches have been issued for areas generally south of
Interstate 80 on Wednesday. Please refer to this product for more
details.

Thunderstorm chances exist from late Friday through Monday.
The threat for severe weather remains uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Jurgensen

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 6:32 PM MDTSpecial Weather StatementLBFGarfield, Loup, Wheeler43 min
Apr 29, 1:51 PM MDTFire Weather WatchLBFArthur, Blaine, Brown, Chase, Cherry, Deuel and 13 more4 hr

Nearby

Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.